Ceftriaxone induced hypersensitivity reactions following intradermal skin test: Case series

Sereen Rose Thomson, Balaji Ommurugan, Navin Patil

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The incidence of cephalosporin induced hypersensitivity reactions in non-penicillin allergic patients is about 1.7% and in penicillin allergic patients it is about 3-5%. Infact, cephalosporins are considered as the first choice in penicillin allergic patients who need antibiotic therapy intraoperatively. Prompt identification of patients with beta-lactam allergy would lead to an improved utilization of antibiotics and reduced occurrence of resistant strains. We hereby attempt to present a series of cases where ceftriaxone has been implicated in the manifestation of various hypersensitivity reactions. We have also tried to highlight some of the errors, risk factors and other drugs that precipitate a hypersensitivity reaction.

Original languageEnglish
Pages (from-to)FR01-FR04
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number10
DOIs
Publication statusPublished - 01-10-2017

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Fingerprint Dive into the research topics of 'Ceftriaxone induced hypersensitivity reactions following intradermal skin test: Case series'. Together they form a unique fingerprint.

  • Cite this